MAUDE Adverse Event Report: ARTHREX INC. UNIVERSAL GLENOID - BASEPLATE SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX INC. UNIVERSAL GLENOID - BASEPLATE SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number AR-9120-01
Health Effect - Clinical Code Fall (1848)
Date of Event 09/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same event.The others are cc123986-line 205050-00357.The device is expected but has not yet been received.As reported in the event, the patient supposedly fell which dislodged the baseplate/glenosphere.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient had reverse total shoulder on (b)(6) 2016.The patient supposedly fell in (b)(6) which dislodged the baseplate/glenosphere.Revision surgery was completed on (b)(6) 2017, converting to hemi.**additional information received on 9/5/2017: the devices explanted during revision: ar-9120-01 lot 160012712 (line 204892), ar-9165-15nl lot 1444855 (line 205048), ar-9145-30 lot 160024110 (line 205049), ar-9504s-04 lot 160036711 (line 205050), ar-9503s-06 lot 160010209 (line 205051), ar-9145-30 lot 160009610 (line 205056).The devices implanted during the revision were ar-9950-19rca and ar-9502-36arca.Quality of bone was reported to be poor.Male, (b)(6).

Brand Name
UNIVERSAL GLENOID - BASEPLATE SMALL
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6876269
Report Number1220246-2017-00356
Device Sequence Number1183366
Product Code KWS
UDI-Device Identifier00888867057340
UDI-Public00888867057340
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-9120-01
Device Lot Number160012712
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR